Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement
Data Entry Job – SCAM!

We are aware that someone out there is using our CEO’s name and our company name to “recruit” people for a data entry job. It is a fake. Please do not give them any of your personal information. We are not now, nor have we ever, had data entry positions available.

Butrans Patch Anyone? Just Got Mine Filled

advertisement
13

Comments

  • It is the Butrans patch. They make you VERY sleepy (actually, they depress your respiration)). I have been on it for over ayear, and had to stop for a while because of the interaction with other meds. I stopped breathing at night in bed. Found out my thyroid was underactive. Now all is good. I would be lost without the Butrans!
  • nanaofmanynnanaofmany Posts: 1
    edited 08/26/2015 - 8:28 PM
    I have been on patch for 6 days. Today I noticed it not working I have it on my left upper shoulder where is the best place to get the most relief?

    Welcome to Spine-Health
    Please click on link for helpful information!
    ~ spine-health moderator, savage
  • advertisement
  • dilaurodilauro ConnecticutPosts: 12,213
    edited 08/26/2015 - 1:50 PM
    that came with the patch shows you the best spots.

    I've used them many times and I felt that the best spots were:
    • Front of my chestSides under the arms
    One thing that I have always noticed about these patches and why I like them is that you dont know if they are working or not! But, for myself when I can reduce the number of breakthrough medication from 8 to 2 per day, something is really working.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I've been using Butrans for a little over a year now. It took several months to settle in on the correct dose, but I have really benefited from this patch. My doc prescribes me 15mcg Butrans and Norco for breakthrough pain. The first couple weeks, I did have some fogginess and suppressed appetite, and I had really annoying itching issues for probably 2-3 months. I remember some days I thought I'd scratch a hole through my skin because it itched so badly, but I am SO glad that I didn't give up. At this point, I have no discernible side effects (other than redness of the skin after removing the patch), and the patch takes my constant, baseline pain down a good 2-3 points on the silly pain scale. It took me a while to realize that, for me at least, these patches are only effective for that baseline pain and not for the spikes. But (as long as my insurance keeps covering it) that reduction in baseline pain is well worth it.
    I do have complaints though, but what pain medication doesn't come with complaints? I do not get 7 days worth of relief out of the patches. By the 5th day, I am definitely feeling more pain. And on the 6th day, it often feels like I don't have it on at all. I talked to my doc about it just yesterday and if insurance isn't going to cause me grief, he's going to write my next RX for me to change after 5 or 6 days. Also, the patch does not stay on for me for more than 3-4 days unless I cover it with tegaderm to seal out water. I would HIGHLY recommend picking up some tegaderm film when you pick up your Butrans. It's worth it IMO.
    Something I found out the hard way (on several occasions... I'm slow sometimes) is that the heat related increase in how much medication is released (more medication is released when you are hot) can make it easy to overdo things and not realize it until a while after you cool down. I was on a beach on vacation in April and it was hot and I was active. I felt great and kept playing with the kids because my pain wasn't ramping up as it normally would. But an hour and a half after we left the beach and got into the air conditioning, I was in such pain that my breakthrough meds couldn't touch it. I couldn't leave the hotel room for 2 days after that. The increase med release from the heat had masked that I was overdoing it with kids at the beach and the result cost me a big chunk of my vacation. Live and learn.
    I have not noticed any increased tolerance with Butrans so far; it seems to be as effective today as it was a year ago. For me that is HUGE.
    As far as placement of the patch, the literature that comes in the box covers that pretty well, but it might be worth talking to your PM about it as well. Mine gave me instructions that contradict the placement instructions that the manufacturer suggests, and I've had less skin problems using his advice (which I don't want to give to others because it contradicts the official instructions).
    Overall, it did take about 5 months to settle on the right dose, placement and care (tegaderm), so be patient. For me it was well worth the wait. I have a very good friend who has also been using Butrans for close to a year, and he has had even better experiences than me... but then again, he's generally a more patient guy as well.
    I hope sharing my experience with these patches helps someone out there. Good luck to you all!
  • My PM Doc has prescribed my patches for every 5 days, not 7. What a difference it makes to get a new patch every 5 days instead of every 7 days. I used to suffer from terrible night sweats on day 6 and 7 and I didn't understand why until my PM Doc told me it was withdraws. Once we changed the frequency of a new patch , poof, better relief and no more night sweats.
  • advertisement
  • DedalusDDedalus Posts: 95
    edited 09/25/2015 - 5:02 AM
    akanae said:
    My PM Doc has prescribed my patches for every 5 days, not 7. What a difference it makes to get a new patch every 5 days instead of every 7 days. I used to suffer from terrible night sweats on day 6 and 7 and I didn't understand why until my PM Doc told me it was withdraws. Once we changed the frequency of a new patch , poof, better relief and no more night sweats.
    I finally just got the change from 7 days to 5 days approved by my insurance company!
    I too have night sweats on days 6 and 7, but I thought it was just my anxiety disorder. I never thought that it could have been withdrawal. Now I can't wait until next month when I can start changing every 5 days. I'm excited to think that I might get better sleep and better pain relief for those 8 days that normally suck.
    Regardless, I am still so thankful for these patches.
  • Good luck with the patch it worked for me for short time since it created a rash so bad that I had to stop using.
    Vicki
  • Stellarpuc1SStellarpuc1 Posts: 1
    edited 12/11/2015 - 7:40 AM
    grammaof9 said:
    Good luck with the patch it worked for me for short time since it created a rash so bad that I had to stop using.
    - Mario D. D.O. Oregon Health Science University
  • SavageSavage United StatesPosts: 7,385
    Welcome to Spine-Health
    Please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • I have been on a Duragesic patch 75mcg and I have to switch thanks to a new bill passed in Jersey.  I'm on an immunosuppressant because I have Lupus and I don't want to go to a pain clinic which is required with these patches.  I went once.  I ended up sick as a dog from all the people there.  Anyway, I'm scared of this Butran patch.  I'm starting at 20mcg, but it keeps warning about being so life threatening.  Anyone out there have an opinion?
advertisement
This discussion has been closed.
Sign In or Register to comment.